Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Digitalis
    avatar
    An_252358 posted:
    My husband was born in 1962 with a hole in his heart. At that time they did not expect him to live past 8 years old. They gave him digitalis as an infant. I don't know how long he took it. He and I have been married 21 years this November. Years ago he started having problems with his teeth. When he started having them pulled, the top ones were either embedded into his sinus cavity and the roots were crooked or he had 5 roots and the tips were curved. We found out that some of this problem was because of the digitalis that he was given as a child. Now he is having problems with his lower back and neck. He has had x-rays and mri's and they show that in his lower back and neck have discs that are protruding out and causing his pain. The doctors are saying that he could either do physical therapy or surgery. We are wondering if the digitalis that he took as a child would have an effect on his bones like it did his teeth?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "We are wondering if the digitalis that he took as a child would have an effect on his bones like it did his teeth?"

    When it comes to prescription drugs, be it short-term to long-term, anything is seemingly possible.

    WebMD

    Do Your Medications Affect Your Bones?

    http://www.webmd.com/osteoporosis/features/medication-affect-bones


    From FDA reports: Digitalis and Bone density decreased

    http://www.ehealthme.com/ds/digitalis/bone density decreased

    Best of luck to your husband and you down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)

    -

    -

    WebMD/WebMD forums DOES NOT provide medical, diagnosis or treatment.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center